EconPapers    
Economics at your fingertips  
 

A time warping approach to multiple sequence alignment

Arribas-Gil Ana and Matias Catherine ()
Additional contact information
Arribas-Gil Ana: Departamento de Estadística, Universidad Carlos III de Madrid, C/ Madrid, 126 - 28903 Getafe, Spain
Matias Catherine: Sorbonne Universités, Université Pierre et Marie Curie, Université Paris Diderot, Centre National de la Recherche Scientifique, Laboratoire de Probabilités et Modèles Aléatoires, 4 place Jussieu, 75252 PARIS Cedex 05, France

Statistical Applications in Genetics and Molecular Biology, 2017, vol. 16, issue 2, 133-144

Abstract: We propose an approach for multiple sequence alignment (MSA) derived from the dynamic time warping viewpoint and recent techniques of curve synchronization developed in the context of functional data analysis. Starting from pairwise alignments of all the sequences (viewed as paths in a certain space), we construct a median path that represents the MSA we are looking for. We establish a proof of concept that our method could be an interesting ingredient to include into refined MSA techniques. We present a simple synthetic experiment as well as the study of a benchmark dataset, together with comparisons with 2 widely used MSA softwares.

Keywords: Alignment; dynamic time warping; multiple sequence alignment; warping (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.1515/sagmb-2016-0043 (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:sagmbi:v:16:y:2017:i:2:p:133-144:n:2

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/sagmb

DOI: 10.1515/sagmb-2016-0043

Access Statistics for this article

Statistical Applications in Genetics and Molecular Biology is currently edited by Michael P. H. Stumpf

More articles in Statistical Applications in Genetics and Molecular Biology from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2021-05-07
Handle: RePEc:bpj:sagmbi:v:16:y:2017:i:2:p:133-144:n:2